Thunderstorm Wind, Palm Beach
- When
- April 5, 11:55 AM EST
- Where
- Palm Beach County, 0.69 mi N of Belle Glade
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.690, -80.670
Recorded by personal weather station in Belle Glade.
A cold front moved through South Florida during the early evening hours. An area of strong to severe thunderstorms moved through the region preceding the front during the early to mid afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A cold front moved through South Florida during the early evening hours. An area of strong to severe thunderstorms moved through the region preceding the front during the early to mid afternoon. Wind gusts of 45 to 60 mph were reported over most of the area along with small hail as the line moved through the area, resulting in downed power lines and some tree damage. About 17,000 customers in South Florida lost power during the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 5, 9:03 AM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1003 AM EDT TUE APR 5 2011
.UPDATE...
A LINE OF THUNDERSTORMS AND SHOWERS CONTINUES ACROSS CENTRAL AND
WEST CENTRAL FLORIDA THIS MORNING...WITH CONSISTENT MOVEMENT TO
THE SOUTHEAST AT ABOUT 40 KNOTS...WITH MULTIPLE SEVERE
THUNDERSTORM WARNINGS IN THE CENTRAL AND SOUTH CENTRAL PORTIONS OF
THE PENINSULA. FOR SOUTH FLORIDA LATE THIS MORNING AND INTO THE
AFTERNOON...SHOWERS AND THUNDERSTORMS CONTINUE TO BE
EXPECTED...WITH SOME STRONG THUNDERSTORMS POSSIBLE WITH ISOLATED
SEVERE STORMS ALSO POSSIBLE. THE SYNOPTIC PARAMETERS TO SUPPORT
DEEP CONVECTION AND THUNDERSTORMS INCLUDE AN APPROACHING COLD
FRONT...A MID TO UPPER LEVEL APPROACHING SHORT WAVE...MID TO UPPER
LEVEL DRY AIR AHEAD OF THE FRONT. IN ADDITION...THE 12Z MIA SOUNDING
INDICATED ENHANCED MID LEVEL LAPSE RATES WITH 500 MB TEMPERATURES
NEAR -13 DEGREES CELSIUS...WITH FORECAST SOUNDINGS INDICATING
THESE FEATURES WILL BE PRESERVED AS THE FRONT APPROACHES THE AREA
EARLY THIS AFTERNOON. RECENT MODEL GUIDANCE CONTINUES TO SUPPORT
THE CURRENT FORECAST IN THAT MOST OF THE ACTIVITY IS EXPECTED IN
THE NORTHERN HALF OF THE CWA...I.E. MORE NUMEROUS SHOWER AND
THUNDERSTORM ACTIVITY AND MORE SCATTERED IN NATURE ELSEWHERE.
THE GUIDANCE CONTINUES TO SUGGEST THAT THE POTENTIAL FOR
CONVECTION AND CHANCES OF SEVERE WEATHER WILL DIMINISH INTO THE
EARLY EVENING HOURS. IN SUMMARY FOR THIS AFTERNOON AND EARLY
EVENING...THERE IS POTENTIAL FOR STRONG THUNDERSTORMS AND ISOLATED
SEVERE THUNDERSTORMS THAT MAY BE CAPABLE OF SMALL TO LARGE HAIL
AND WINDS TO NEAR 50 KNOTS. LASTLY...IF THE EAST COAST SEA BREEZE
WERE TO DEVELOP LATER THIS AFTERNOON THERE COULD BE A CHANCE OF
AN ISOLATED TORNADO ALONG THE ATLANTIC COASTAL ZONE OR JUST
INLAND...BUT WANT TO EMPHASIZE AN ISOLATED CHANCE.
&&
.PREV DISCUSSION... /ISSUED 746 AM EDT TUE APR 5 2011/
AVIATION...
SHRA AND TSRA WILL BE POSSIBLE ACROSS THE AREA AS A QLCS AND COLD
FRONT MOVES INTO S FL. IFR AND MVFR CONDITIONS WILL BE POSSIBLE FROM
AROUND MID DAY INTO LATE AFTERNOON WITH ANY SHRA OR TS. S WINDS WILL
VEER WEST THROUGH THE DAY AND THEN GO NORTHERLY TONIGHT BEHIND THE
FRONTAL BOUNDARY. SPEEDS WILL BE AROUND 15KTS AND GUSTY TODAY WITH
STRONGER GUSTS POSSIBLE WITH ANY TSTMS.
PREV DISCUSSION... /ISSUED 345 AM EDT TUE APR 5 2011/
.STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATE THIS MORNING
THROUGH EARLY EVENING...
DISCUSSION...A COLD FRONT WILL PASS THROUGH THE FLORIDA PENINSULA
TODAY. EARLY THIS MORNING...A FEW SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE, BEFORE CONVECTION BECOMES MORE
ROBUST AND ORGANIZED LATE THIS MORNING AND AFTERNOON. MUCH OF THE
FORECAST AREA...ASIDE FROM THE SOUTHWEST PORTION...REMAINS UNDER
A SLIGHT RISK OF SEVERE THUNDERSTORMS. AT THIS TIME, IT APPEARS
THAT A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL REACH OUR
NORTHERN COUNTIES BETWEEN 16Z-18Z...AND THEN STEADILY PUSH TO THE
SOUTHEAST THROUGH THE COURSE OF THE AFTERNOON. DEWPOINTS IN THE
LOW TO MID 70S AND MOISTURE POOLING IN THE PREFRONTAL TROUGH WILL
AID INITIAL CONVECTIVE DEVELOPMENT. SURFACE COMPUTED CAPE PEAKS
BETWEEN 2000-2400 J/KG THIS AFTERNOON AS LIFTED INDICES FALL TO
-4C TO -6C. THE BEST UPPER LEVEL FORCING WILL REMAIN WELL TO OUR
NORTH AND SHEAR VALUES DECREASE THROUGH THE COURSE OF THE DAY. AS
A RESULT, STRONG POTENTIALLY DAMAGING WINDS, SMALL HAIL, AND
FREQUENT LIGHTNING ARE THE PRIMARY THREATS. THE SEA BREEZE MAY
ENHANCE THE RISK FOR STRONGER STORMS IN THE SOUTHEAST METRO AREA,
BUT THE OVERALL STRENGTH OF THE SEA BREEZE IS NOT EXPECTED TO BE
EXTREMELY CONDUCIVE FOR SIGNIFICANT ENHANCEMENT. STILL, WESTERLY
FLOW ALOFT INTERACTING WITH AN EAST TO SOUTHEAST FLOW NEAR THE
SURFACE...COUPLED WITH STEEPENING LAPSE RATES COULD BE ENOUGH TO
TRIGGER STORMS WITH STRONG TO DAMAGING WIND GUSTS. THE FRONT WILL
PUSH OFF THE SOUTHEAST COAST BETWEEN 00-06Z...WITH A FEW SHOWERS
AND THUNDERSTORMS STILL POSSIBLE THIS EVENING.
HIGH PRESSURE WILL BUILD TO OUR NORTH WEDNESDAY INTO THURSDAY.
SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WEDNESDAY ON WEAK COLD
AIR ADVECTION...BEFORE TEMPERATURES REBOUND RAPIDLY THURSDAY. THE
WEATHER PATTERN WILL BECOME SUMMER-LIKE FRIDAY THROUGH THE
WEEKEND AS THE HIGH SHIFTS INTO THE WESTERN ATLANTIC AND AN
EASTERLY FLOW RESUMES. AN UPPER LEVEL RIDGE WILL ALSO STRENGTHEN
THROUGH THE PERIOD, WITH H85 TEMPS WARMING TO 16C BY SATURDAY.
DAYTIME HIGHS FRIDAY THROUGH MONDAY WILL BE MAINLY UPPER 80S TO
LOW 90S. A FEW SHOWERS ARE ALSO POSSIBLE, ESPECIALLY NEAR AND
ALONG THE EAST COAST, BUT PROBABILITY AND COVERAGE TOO LOW TO
INCLUDE IN FORECAST AT THIS TIME.
AVIATION...06Z ISSUANCE...A COLD FRONT WILL PUSH INTO THE AREA LATE
IN THE AFTERNOON OR EARLY EVENING WITH SHOWERS AND THUNDERSTORMS
POSSIBLE ACROSS S FL ALONG AND AHEAD OF THE BOUNDARY. IFR OR MVFR
CONDITIONS WILL BE POSSIBLE IN AND NEAR ANY STORM. BREEZY AND
GUSTY SE WINDS WILL GRADUALLY VEER SW THROUGH THE DAY AND THEN
BECOME NW IN THE EVENING AS THE FRONT PASSES. WINDS AND RAIN
CHANCES WILL DECREASE IN THE EVENING BEHIND THE FRONT. /TINGLER
MARINE...A COLD FRONT WILL PASS THROUGH THE LOCAL WATERS THIS
AFTERNOON AND EVENING. WINDS AROUND 20 KNOTS AND FREQUENT HIGHER
GUSTS WILL RESULT IN BUILDING SEAS. A SMALL CRAFT ADVISORY HAS
BEEN ISSUED FOR ALL WATERS THROUGH EARLY EVENING...WITH WIND
GUSTS BEING THE PRIMARY CONCERN. WINDS AND SEAS WILL GRADUALLY
SUBSIDE TONIGHT INTO WEDNESDAY.
FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MOST
OF THE REGION TODAY, ESPECIALLY THIS AFTERNOON. A DRIER AIR MASS
WILL ARRIVE WEDNESDAY...ALTHOUGH FUEL MOISTURE VALUES WILL LIKELY
REMAIN ABOVE CRITICAL LEVELS. LOW LEVEL MOISTURE WILL THEN
GRADUALLY INCREASE THURSDAY THROUGH SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 89 64 78 69 / 60 20 - -
FORT LAUDERDALE 88 69 78 72 / 50 20 - 10
MIAMI 89 69 81 71 / 50 20 10 10
NAPLES 83 65 84 66 / 60 20 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR BISCAYNE
BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...52/PSHAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT TUE APR 5 2011 FLZ063-066>075-168-172>174-060200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1000 AM EDT TUE APR 5 2011 ...STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING WITH A FEW POSSIBLY SEVERE... ...A SMALL CRAFT ADVISORY FOR ALL WATERS THROUGH THE AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. HAIL, GUSTY WINDS, FREQUENT LIGHTNING, AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THE HIGHEST CHANCE FOR STRONGER THUNDERSTORMS WILL OCCUR ACROSS THE LAKE REGION AND ACROSS THE EAST COAST METRO WHERE INSTABILITY WILL BE GREATEST. TORNADOES: THERE IS A VERY SLIM CHANCE THAT AN ISOLATED AND SHORT LIVED TORNADO WILL DEVELOP ACROSS THE METRO AND COASTAL SECTIONS OF PALM BEACH AND BROWARD COUNTIES PARTICULARLY IF AN EAST COAST SEA BREEZE DEVELOPS DURING THE AFTERNOON. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE ATLANTIC NEARSHORE COASTAL WATERS THIS AFTERNOON AND EVENING. THE HIGHEST RISK WILL BE IN THE AFTERNOON WHEN THUNDERSTORMS DEVELOP OVER THE SOUTH FLORIDA MAINLAND AND MOVE OUT TO SEA PARTICULARLY IF AN EAST COAST SEA BREEZE DEVELOPS. WIND: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY WIND GUSTS OF AROUND 35 TO 45 MPH TODAY ACROSS SOUTH FLORIDA AND THE COASTAL WATERS. HOWEVER, THERE IS A CHANCE OF STRONGER GUSTS OF UP TO 55 MPH ACROSS THE AREA FROM THE LAKE REGION TO THE ATLANTIC COAST. ONE OR TWO SEVERE THUNDERSTORMS WITH GUSTS IN EXCESS OF 58 MPH ARE ALSO A POSSIBILITY. HAIL: THIS ALONG WITH LIGHTNING WILL BE THE MAIN THREATS OF THE DAY. HAIL UP TO QUARTER OR GOLF BALL SIZED IN DIAMETER MAY BE POSSIBLE IN THE STRONGEST THUNDERSTORMS ACROSS AREAS FROM THE LAKE REGION TO THE ATLANTIC COAST. RIP CURRENTS: BREEZY SOUTHEAST WINDS WILL VEER SOUTHWEST THROUGH THE DAY. THIS WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS THROUGH THE MORNING HOURS ALONG THE ATLANTIC COAST AND THEN A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF COAST IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1122 AM EDT TUE APR 5 2011
FLZ063-051615-
GLADES FL-
1122 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GLADES COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH POSSIBLE...AND SMALL HAIL POSSIBLE.
* UNTIL 1215 PM EDT
AT 1116 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LAKE PLACID TO 10 MILES
NORTHWEST OF NORTH FORT MYERS...MOVING EAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
MUSE...
PALMDALE...
BRIGHTON SEMINOLE INDIAN...
LAKEPORT...
BUCKHEAD RIDGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2716 8087 2707 8094 2707 8093 2704 8093
2703 8097 2705 8097 2698 8108 2692 8107
2693 8110 2689 8111 2681 8104 2677 8109
2678 8143 2677 8157 2703 8156 2704 8128
2712 8127 2713 8118 2722 8116 2722 8095
TIME...MOT...LOC 1520Z 279DEG 37KT 2745 8115 2683 8192
PSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1204 PM EDT TUE APR 5 2011
FLZ063-066-070-051700-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
1204 PM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GLADES COUNTY
HENDRY COUNTY
NORTHERN COLLIER COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...POSSIBILITY OF GUSTY WINDS FROM
45 TO 55 MPH...HAIL UP TO NICKEL-SIZED HAIL...AND FUNNEL CLOUDS
* UNTIL 100 PM EDT
AT 1158 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
OF OKEECHOBEE TO ESTERO...MOVING SOUTHEAST AT 35 MPH.
* THE LINE OF STORMS WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
BUCKHEAD RIDGE...
FELDA...
BIG CORKSCREW ISLAND...
IMMOKALEE...
DEVILS GARDEN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2721 8094 2714 8087 2704 8094 2705 8097
2698 8108 2689 8111 2683 8106 2675 8088
2636 8088 2600 8127 2632 8171 2632 8166
2643 8166 2643 8157 2703 8157 2703 8127
2712 8127 2713 8117 2721 8116 2722 8095
TIME...MOT...LOC 1603Z 309DEG 30KT 2726 8086 2645 8174
PSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1247 PM EDT TUE APR 5 2011
FLZ066-067-070-071-051730-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
1247 PM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BROWARD COUNTY
INLAND PALM BEACH COUNTY
EASTERN HENDRY COUNTY
COLLIER COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH
POSSIBLE...UP TO NICKEL-SIZED HAIL POSSIBLE...AND FUNNEL CLOUDS.
* UNTIL 130 PM EDT
AT 1240 PM EDT...WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT MAYACA TO 6
MILES SOUTHWEST OF AVE MARIA...MOVING SOUTHEAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
CANAL POINT...
HENDRY CORRECTIONAL I/A/P...
BELLE GLADE...
OKEELANTA...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2589 8108 2618 8162 2676 8091 2671 8082
2671 8078 2669 8074 2672 8073 2677 8075
2678 8072 2675 8071 2676 8070 2681 8070
2687 8063 2696 8061 2696 8024 2670 8022
TIME...MOT...LOC 1645Z 301DEG 35KT 2692 8058 2620 8145
PSThe Miami radar (KAMX), 123 km away, was scanning. The volume nearest the first event began at 16:55 UTC.
4 thunderstorm wind, 1 hail, 1 funnel cloud. Local standard time, as filed.
Recorded by personal weather station in Belle Glade.
A tractor trailer overturned along the Florida Turnpike near the Boynton Beach Blvd exit. Power lines were also reported downed at the intersection of Hagen Ranch Road and Flavor Pict Road.
A thunderstorm wind gust of 51 knots...or 59 mph...was recorded at Palm Beach International Airport (KPBI) . Winds were sustained at 40 knots...or 46 mph. Power lines were reported downed in western parts of the city of West Palm Beach and surrounding communities.
A 20-foot tree was toppled by high winds in northeastern sections of Fort Lauderdale. Reports from nearby stations indicated observed winds of 50-55 mph.
Penny-size hail was reported near the intersection of Kendall Drive and SW 157 Ave in West Kendall.
The weather observer at Homestead Air Reserve Base (KHST) reported a funnel cloud approximately 3 to 5 miles to the southwest. Movement was to the northeast along a gust front and the funnel cloud dissipated near the base.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305003, 305002, 305004, 305015, 305008, 305006.